Alert archive / Vermont / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 3, NWS Burlington, VT
NWS Burlington, VT issued this severe thunderstorm warning at Jun 29, 2003, 7:24 PM EDT for Chittenden County, Vermont. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 29, 2003, 7:24 PM EDT (23:24 UTC)
- Expired
- Jun 29, 2003, 8:00 PM EDT
- In force
- 36 min
- Issued by
- NWS Burlington, VT
- Area
- Whole counties
County Chittenden County, VT
The radar
The Burlington radar (KCXX), 9 km from the middle of the area, began a volume at 23:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 11.4 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 11 J/kg
- Mixed-layer CIN
- -195 J/kg
- Mixed-layer LCL
- 1204 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
954
WUUS51 KBTV 292324
SVRBTV
VTC007-300000-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BURLINGTON VT
724 PM EDT SUN JUN 29 2003
THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CHITTENDEN COUNTY IN NORTHWEST VERMONT
* UNTIL 800 PM EDT
* AT 720 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER HINESBURG...MOVING NORTHEAST AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL BE...
NEAR RICHMOND...HUNTINGTON AROUND 740 PM EDT
NEAR BOLTON...AROUND 750 PM EDT
WHEN SEVERE THUNDERSTORMS ARE OCCURRING...MOVE INSIDE A REINFORCED
BUILDING...AWAY FROM WINDOWS. DO NOT USE TELEPHONES OR ELECTRICAL
APPLIANCES UNTIL THE STORMS HAVE PASSED.
$$
LAT...LON 4436 7329 4450 7310 4462 7296 4456 7281
4443 7280 4428 7295 4427 7314What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 1:33 PM EDT, 5 hours 51 minutes earlier.
Area forecast discussion, Jun 29, 1:33 PM EDT, 5 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BURLINGTON VT 133 PM EDT SUN JUN 29 2003 WATER VAPOR SHOWS STRONG MID/UPPER LVL TROF ACRS NORTHERN LAKES WITH NUMEROUS EMBEDDED 5H VORTS. THESE VORTS COMBINED WITH SFC FRNT/LLVL INSTABILITY WL HELP IN THE DEVELOPMENT OF TRW THIS AFTERNOON/EVENING. FIRST LINE OF CONVECTION NOW LOCATED OVER SOUTHERN CANADA ASSOCIATED WITH PRE-FRONTAL TROF WL APPROACH WESTERN CWA AROUND 19Z. SFC BASED CAPES NEAR 1500 J/KG...VGP < .20... K-INDEX AROUND 30...AND WND PROFILE SUGGESTS DAMAGING WINDS WL BE GREATEST SVR WX THREAT. CRNT RADAR/SATL PICS SHOW BROKEN LINE OF TRW/RW MOVING TOWARD CWA ATTM WITH FIRST 5H S/W. TONIGHT...MID/UPPER LVL TROF AND ASSOCIATED ASCENT WITH 5H ENERGY WL SHIFT INTO EASTERN NEW ENGLAND OVERNIGHT. ON GOING CONVECTION WL SLOWLY WEAKEN OVERNIGHT AS SFC HEATING IS LOSS AND LLVL ATMOSPHERE BCMGS STABLE. WL CONT TO MENTION SVR WORDING FOR DAMAGING WNDS FOR EVENING HOURS AND JUST -RW AFTER MIDNIGHT. FIRST LINE OF CONVECTIVE ASSOCIATED WITH PRE-FRONTAL TROF AND 5H VORT WL LIFT OUT OF CWA BY 03Z. NEXT WEAKER LINE TRW ASSOCIATED WITH MID/UPPER LVL WND MAX (25H DIVERGENCE) AND LIMITED LLVL INSTABILITY DEVELOPS ACRS WESTERN CWA BTWN 00-03Z AND MOVES AWAY FROM CWA AFTER 06Z. WITH GOOD 25H ULVL DIVERGENCE...LLVL SFC CONVERGENCE...AND SOME 85/7H FG WL MENTION POPS NEAR 100%. PROGGED 850-700MB MOISTURE FIELDS SUGGEST SOME CLRING TOWARD MORNING WESTERN CWA...WHICH I WL TRY TO SHOW IN GRIDS. OTHERWISE...SFC DWPTS IN THE M50S/L60S SUPPORT LOWS NEAR 60S MOST ZONES. THIS WL BE 5 TO 7 DEGREES COOLER THAN LATEST MET GUIDANCE. MONDAY...CYCLONIC FLOW ASSOCIATED WITH MID/UPPER LVL TROF CONTS ACRS NE CONUS. BUFKIT MOISTURE PROGGES SUGGEST PLENTY OF CLOUDS AROUND 85MB...STEEP LLVL LAPSE RATES AND UPSLOPE FLOW. WL MENTION MC IN MTN ZNS WITH CHC FOR --RW. 85H TEMPS AROUND 4C DEGREES COOLER SUPPORT HIGHS U70 TO NEAR 80F CHAMPLAIN VALLEY TO NEAR 70F MTNS ZNS. THIS IS ALSO SUPPORTED BY PROGGED 2M TEMPS OFF MESO-ETA. TUESDAY...SFC HIGH PRES BUILDS INTO CWA AS NW FLOW ALOFT CONTS. NICE DAY EXPECTED WITH PLENTY OF SS AND TEMPS NEAR NORMAL. PROGGED 85H TEMPS BTWN 10-12C...I WL MENTION TEMPS NEAR 80F. ALSO...RH LVLS WL BE LOW. EXTENDED...MODELS CONT TO SHOW NW FLOW ALOFT ACRS OUR CWA THRU THURS ASSOCIATED WITH MID/UPPER LVL TROF ACRS EASTERN CANADA. WEAK SFC COLD FRNT IS PROGGED TO MOVE ACRS NORTHERN FA LATE WEDS INTO THURS. BEST LIFT/MOISTURE AND SFC CONVERGENCE IS PROGGED TO REMAIN NORTH OF CWA THRU THE PERIOD...THEREFORE WL KEEP FCST DRY ATTM. FRIDAY INTO SATURDAY WEAK MID/UPPER LVL RIDGE DEVELOPS AHEAD OF NEXT SFC COLD FRNT APPROACHING FROM GREAT LAKES REGION. WL CONT TO MENTION CHC POPS LATE FRIDAY INTO SATURDAY ASSOCIATED WITH SFC FRNT/5H SW ENERGY. 85H TEMPS NEAR 12C WEDS INTO THURS SUPPORT HIGHS U70S/L80S. ON FRIDAY LLVL WAA PUSHES 85H TEMPS INTO THE MID TEENS WHICH WL PLACES SFC TEMPS WELL INTO THE 80S TO NEAR 90. SUNDAY LOOKS DRY ATTM...WEAK SFC HIGH PRES BUILDS BEHIND FRNT WITH TEMPS NEAR CLIMO. .BTV...NONE. TABER
Hazardous weather outlook, Jun 29, 4:17 AM EDT, 15 hours 7 minutes before
NYZ026>031-034-035-087-VTZ001>012-016>019-291015- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BURLINGTON VT 417 AM EDT SUN JUN 29 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHERN VERMONT AS WELL AS NORTHERN NEW YORK. .DAY ONE...TODAY A COLD FRONT WILL MOVE INTO NORTHERN NEW YORK THIS AFTERNOON AND ACROSS VERMONT TONIGHT. AS IT DOES...IT WILL INTERACT WITH AN INCREASINGLY UNSTABLE AIR MASS. THIS WILL ENHANCE THE POTENTIAL FOR THUNDERSTORMS THIS AFTERNOON THROUGH ABOUT MIDNIGHT TONIGHT. GIVEN THE AMOUNT OF INSTABILITY THAT WILL DEVELOP LATER TODAY AND WINDS ALOFT STRENGTHENING BY THIS EVENING...SOME STORMS WILL BECOME MORE ORGANIZED AND HAVE THE POTENTIAL TO PRODUCE STRONG GUSTY WINDS. THE MOST OPTIMAL TIME FOR THESE STRONGER STORMS WILL BE BETWEEN 200 PM AND 1000 PM. .DAYS TWO THROUGH SEVEN... THE COLD FRONT DESCRIBED ABOVE WILL BE EAST OF THE REGION AND HIGH PRESSURE WILL BUILD INTO THE NORTH COUNTRY. THE HIGH WILL PERSIST THROUGH AT LEAST MIDWEEK...SO NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. EVENSON
Nearby
Severe Thunderstorm Warnings in Vermont, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.